Hail, Lincoln
- When
- June 17, 9:00 AM CST
- Where
- Lincoln County, 0.54 mi ENE of Truxton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.003, -91.241
Elevated convection fired up across the region. There were several reports of large hail, damaging winds and flash flooding with these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Elevated convection fired up across the region. There were several reports of large hail, damaging winds and flash flooding with these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 17, 5:43 AM CST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 643 AM CDT FRI JUN 17 2011 .DISCUSSION... /400 AM CDT FRI JUN 17 2011/ ALTHOUGH MID LEVEL RIDGE ATTEMPS TO BUILD INTO THE MID MISSISSIPPI VALLEY...ALL MODELS SUGGEST THAT A SERIES OF WEAK SHORTWAVES WILL TRY TO KEEP THE RIDGE BEAT DOWN...AND AS A RESULT CWA WILL REMAIN UNDER THE INFLUENCE OF THE MID LEVEL WESTERLIES... AND WEAK DYNAMICS...THROUGH AT LEAST SATURDAY NIGHT. THIS MEANS A TRICKY FORECAST FOR OUR AREA AS WE HEAD INTO THE WEEKEND...ESPECIALLY IN REGARDS TO THUNDERSTORMS/PRECIP. EARLY THIS MORNING....WE'VE HAD SOME VERY SPOTTY ELEVATED SHOWERS AND ISOLATED TSRA PERCOLATING FROM NE MO INTO OUR SE COUNTIES...WITH MORE SIGNIFICANT COVERAGE OF STORMS OVER NW MO WHERE LOW LEVEL JET AND MCV ARE AIDING CONVECTIVE DEVELOPMENT. THRU MIDDAY...THINK THIS ACTIVITY WILL WORK NE AND CLIP OUR FAR N COUNTIES...WITH SPOTTIER ACTIVITY OVER THE REMAINDER OF OUR CWA. FOR THE AFTERNOON HOURS THINK THAT SOME ACTIVITY WILL PERSIST DUE TO COMBINED EFFECTS OF MCV AND DAYTIME INSTABILITY. MID LEVEL CAP...ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER...APPEARS TO BE WEAK ENOUGH THAT SURFACED BASED STORMS WILL BE POSSIBLE. FOR TONIGHT THROUGH SATURDAY NIGHT...THERE ARE LOTS OF SCENARIOS THAT CAN BE DREAMED UP AS FAR AS STORM EVOLUTION IS CONCERNED. HOWEVER...IN GENERAL THERE SEEMS TO BE SOME MODEL CONSENSUS THAT LO LEVEL JET WILL BECOME FOCUSED ALONG AND EAST OF THE MISSISSIPPI RIVER TONIGHT WHICH SHOULD SET THE STAGE FOR ANOTHER ROUND OF THUNDERSTORMS DURING THE OVERNIGHT HOURS...WITH SOME OF THIS ACTIVITY LINGERING INTO SATURDAY MORNING. WITH MID LEVEL CAP INCREASING A BIT SURFACED BASED STORMS DURING THE AFTERNOON DONT SEEM QUITE AS LIKELY AS TODAY...BUT DID RAMP POPS BACK UP A BIT ON SATURDAY NIGHT AS LOW LEVEL JET ONCE AGAIN INCREASES WHILE 85H THERMAL BOUNDARY REMAINS ANCHORED OVER AREA. I DID NOT GET TOO FANCY WITH REGARDS TO POPS/TIMING SPECIFICS AT THIS POINT...AS THESE WILL ALMOST HAVE TO BE A FIRST PERIOD ADJUSTMENT. IT DOES APPEAR THAT BY SUNDAY RIDGE INCREASES ACROSS AREA AS TROF PUSHES INTO ROCKIES. MUCH LIKE IN GOING FORECAST...I HAVE CONTINUED LOW POPS FROM OUR N INTO OUR E COUNTIES...AS THESE AREAS WILL REMAIN ON THE PERIPHERIES OF THE WARMEST MID LEVEL TEMPS. POSITION OF THE WARM FRONT/RESULANT TEMPS IS ANOTHER MAJOR QUESTION MARK...AND ULTIMATELY THESE WILL PROBABLY BE MODULATED TO A GREAT EXTENT BY CONVECTIVE ACTIVITY. NOT SURE ABOUT MESO- SCALE SYSTEM/FEATURES DEPICTED BY 00Z NAM...SO ATTEMPTED TO USE CONSENSUS OF GFS/GEM/ECMWF FOR POSITION OF FRONTAL FEATURES FOR THIS FORECAST. TRUETT && .AVIATION... /626 AM CDT FRI JUN 17 2011/ LOW CONFIDENCE WITH THIS TAF FORECAST AS TSRA WILL BE POSSIBLE ON AND OFF THROUGHOUT THE DAY...WITH LITTLE IN THE WAY OF FORCING TO PIN DOWN TIMING. BELIEVE TSRA WILL WEAKEN THIS MORNING AS LLJ WEAKENS. WITH DAYTIME HEATING...TSRA WILL BE POSSIBLE LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. BELIEVE THE BULK OF THE TSRA ACTIVITY WILL BE OVERNIGHT MAINLY AFFECTING UIN. SPECIFICS FOR KSTL...LOW CONFIDENCE WITH THIS TAF FORECAST AS TSRA WILL BE POSSIBLE ON AND OFF THROUGHOUT THE DAY...WITH LITTLE IN THE WAY OF FORCING TO PIN DOWN TIMING. BELIEVE TSRA OVER WRN MO WILL WEAKEN THIS MORNING. WITH DAYTIME HEATING...TSRA WILL BE POSSIBLE LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. BELIEVE THE BULK OF THE TSRA ACTIVITY WILL BE OVERNIGHT WITH THE MAIN COMPLEX REMAINING N OF THE TERMINAL. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 620 AM CDT FRI JUN 17 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 620 AM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY LATE THIS AFTERNOON AND TONIGHT. MAJOR RIVER FLOODING IS OCCURRING AT POINTS ON THE MISSISSIPPI RIVER NORTH OF ST LOUIS. PLEASE SEE THE MISSISSIPPI RIVER FLOOD STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH SATURDAY NIGHT...AND A FEW OF THESE STORMS MAY BE SEVERE. BY SUNDAY...THE CHANCE OF STORMS WILL SHIFT INTO NORTHERN MISSOURI AND CENTRAL ILLINOIS. THUNDERSTORMS WILL OVERSPREAD THE ENTIRE AREA ONCE AGAIN LATE MONDAY NIGHT THROUGH WEDNESDAY AS A COLD FRONT PUSHES INTO THE MISSISSIPPI VALLEY. MAJOR RIVER FLOODING IS FORECAST TO CONTINUE AT POINTS ON THE MISSISSIPPI RIVER NORTH OF ST LOUIS. MAJOR RIVER FLOODING IS FORECAST TO BEGIN ON THE ILLINOIS RIVER AT HARDIN LATE FRIDAY NIGHT. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT. TRUETT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 729 AM CDT FRI JUN 17 2011 MOZ041-042-050-171300- AUDRAIN MO-BOONE MO-CALLAWAY MO- 729 AM CDT FRI JUN 17 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AUDRAIN...NORTHWESTERN CALLAWAY AND EASTERN BOONE COUNTIES UNTIL 800 AM CDT... AT 726 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HALLSVILLE...OR 9 MILES SOUTHWEST OF CENTRALIA...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MEXICO... HATTON... THOMPSON... VANDIVER... BENTON CITY... RUSH HILL... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
741 AM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HAIL HALLSVIL5LE 39.12N 92.22W
06/17/2011 E0.25 INCH BOONE MO BROADCAST MEDIA
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
950 AM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM HAIL 3 NW MOKANE 38.71N 91.91W
06/17/2011 E0.50 INCH CALLAWAY MO TRAINED SPOTTER
&&
JPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1000 AM CDT FRI JUN 17 2011 MOZ052-060-061-171545- LINCOLN MO-ST. CHARLES MO-WARREN MO- 1000 AM CDT FRI JUN 17 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WARREN...NORTHWESTERN ST. CHARLES AND SOUTHEASTERN LINCOLN COUNTIES UNTIL 1045 AM CDT... AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TRELOAR...OR 8 MILES SOUTH OF WARRENTON... MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WARRENTON... WRIGHT CITY... WENTZVILLE... LAKE ST. LOUIS... DARDENNE PRAIRIE... ST. PAUL... O'FALLON... ST. PETERS... MARTHASVILLE... TRUESDALE... NEW MELLE... MOSCOW MILLS... WINFIELD... FORISTELL... FLINT HILL... OLD MONROE... FOLEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
The St Louis radar (KLSX), 59 km away, was scanning. The volume nearest the first event began at 14:58 UTC.
4 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Thunderstorm winds blew down numerous large tree limbs.
Between 2 and 3 inches of rain fell in a short amount of time causing flash flooding. A retention bond just north of Ladue Road on Highway 141 blew out flooding parts of Highway 141. Also, there was between 6 and 8 inches of water over Natural Bridge Road near Interstate 70.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330638, 330640, 330641, 330642, 330644, 330662.